MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 476205-17
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.
 
Event or Problem Description
It was reported that after a da vinci-assisted distal gastrectomy procedure, a wire on the force feedback fenestrated bipolar forceps (fbf) instrument was found to be broken.It is currently unknown whether any fragments may have fallen inside the patient or if fragments were retrieved.The surgeon did not observe any functional issues with the instrument during the procedure, and there were no collisions with any other instrument or tool during the procedure.The procedure was successfully completed robotically without complications, and no additional procedure or post-operative imaging studies, such as x-rays or ultrasound, were performed to assess for retained fragments.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated sections: d9, h2, h3, h6, h11.Device evaluation: intuitive surgical, inc.(isi) received the force feedback fenestrated bipolar forceps instrument for failure analysis evaluation.The instrument was found to have a frayed grip cable at the distal idler pulley, with several broken wires; however, the cable itself was not fully broken.There was no discoloration, corrosion, or contamination observed on the cable, that would occur from improper flushing or rinsing during reprocessing.Further inspection revealed mechanical indentations and burrs on the edge of the distal idler pulley, but no pieces were missing.The grip cables adjacent to the indented pulley also showed damage.The grip cable was frayed as a result from the indented distal pulley.
 
Additional Manufacturer Narrative
Updated sections: g3, g6, h2, h6, h11.Additional device evaluation: further investigation confirmed initial failure analysis findings.The instrument grip cables were observed to be frayed near the proximal clevis pulleys, although the cables were not fully broken.Further inspection revealed that the chamfer at the proximal clevis ear was not appropriately sized, resulting in the proximal clevis to appear not to be as angled, when compared to the nominal beveled clevis edge.Additionally, the distal idler pulley showed signs of damage, which likely resulted from the interaction between the proximal clevis ear and the distal idler pulley, attributable to the lower chamfer.It was confirmed that the proximal clevis used in this instrument was manufactured prior to the drawing update, so it would not have been manufactured using the improved supplier controls for the clevis ear chamfer.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23498795
Report Number2955842-2025-42584
Device Sequence Number9115948
Product Code NAY
UDI-Device Identifier00886874125588
UDI-Public(01)00886874125588(11)250206(10)U10250206
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number476205-17
Device Catalogue Number476205
Device Lot NumberU10250206 0053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2025
Supplement Date Received by Manufacturer12/03/2025
03/27/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/30/2025
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2024-09-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Other;
Patient SexUnknown